MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-29
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 29mm portico valve was chosen for implant using a large flexnav delivery system.The implant depth at deployment was 2mm.The implant depth at release was 3mm above the native annulus.The valve was implanted in an incorrect position, above the native annulus.The gradient was 15 mmhg post implant.A second 29mm portico valve (19312740) was then implanted successfully in a valve-in-valve procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in the procedure.The patient was reported as stable.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of the valve being deployed upper to the native annulus was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field confirmed that the valve did not migrate but was implanted in the incorrect location.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Per the instructions for use " note: position the annulus end of the valve 3 mm (0.12¿) below the native aortic annulus.".It was indicated the valve was at a 2mm depth when it was deployed.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15936722
Report Number2135147-2022-02373
Device Sequence Number6346994
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberPRT-29
Device Catalogue NumberPRT-29
Device Lot Number7971205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGE FLEXNAV DELIVERY SYSTEM, FNAV-DS-LG, 8213801.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale
Patient Weight78 KG